Share Facebook
Crohn's Disease Forum » Treatment » Methotrexate » Need Reassurance - MTX


10-30-2016, 10:48 PM   #1
leloupaccroupi
 
leloupaccroupi's Avatar
 
Join Date: Mar 2016
Location: Calgary, Alberta

My Support Groups:
Need Reassurance - MTX

Hello all,

It's been a while since I've posted or such like, I hope everyone is well!

I just wanted to reach out to anyone who's been on or is currently on Methotrexate that's failed other immuno-suppressants. Namely Imuran.

I'm one of the rare breeds that wound up with acute pancreatitis after my first full dose of Aza, and I'm just wondering if anyone had any problems with MTX shortly there after.

Truth be told I'm just plain old afraid, and skeptical of everything after that incident. Anxiety doesn't help.

My GI issued a 12.5 mg dose weekly (orally), I understand that's pretty middle of the pack.

Any input or advice is greatly appreciated!

As aforementioned, I hope you all are well!!

Thank you kindly


Lou.
__________________
Diagnosed Severely active CD April 28 2016

Addison's since 2003
Failed Imuran: Acute Pancreatitis
Awaiting First Remicade Dosage

Amnium Vincit Omnia;
The Mind Conquers All
10-31-2016, 12:14 AM   #2
FrozenGirl
Senior Member
 
FrozenGirl's Avatar
I failed imuran due to issues with my white blood cell counts being too low and concerns of developing aplastic anemia.

I went on to MTX 12.5 mg after finding just remicade wasn't enough for me. I first did the injection which I had to stop due to liver issues but after restarting with folic acid at 5mg every day but injection day (now pill day since I switched due to nausea) my liver has been just fine and almost no nausea. Hope it works for you!
__________________
Dx: Ulcerative Colitis, Nov 2013
Currently on:
Mezavant 4.8g
Vitamin D 1000iu
Calcium
Tecta 40mg
Remicade: 600mg, every 4 weeks
Methotrexate: 15 mg (injection)
10-31-2016, 10:50 AM   #3
leloupaccroupi
 
leloupaccroupi's Avatar
 
Join Date: Mar 2016
Location: Calgary, Alberta

My Support Groups:
Thank you FrozenGirl!

That does help immensely! I'm glad to hear you've found a treatment regime that works well for you
10-31-2016, 10:59 AM   #4
Kyle2505
 
Join Date: Oct 2016
Location: St. Louis, Missouri
Leloupaccroupi-
I hope everything goes fine with the medication switch. I'm sure you won't have any problems. I've been on Methotrexate and Humira injections since 2012 and I have never had a side effect from either one. I couldn't even tell you what the side effects are for it. But i do get blood work done every 3 months just to make sure everything it ok.
I hope the best for ya!
10-31-2016, 02:29 PM   #5
Pilgrim
Senior Member
 
Pilgrim's Avatar
 
Join Date: Jul 2014
Location: Ontario

My Support Groups:
My daughter failed Imuran/AZA due to pacreatitis at age 4.She is on Humira monotherapy and doing pretty well two years later. Looking at adding MTX so will be watching your thread for updates. Keep us posted!
11-01-2016, 01:18 PM   #6
leloupaccroupi
 
leloupaccroupi's Avatar
 
Join Date: Mar 2016
Location: Calgary, Alberta

My Support Groups:
Took my first dose yesterday, developed a little canker sore under my tongue but i'm thinking that could be due to sublingual b12 supplements, it's pretty much gone today.

However I do have a pretty good headache today, not dizziness but disorientation. Not sure if I'm experiencing a fever or not ( I work in a kitchen) but I'm certainly not feeling 100%

Called my NP and left a message, we'll see what happens. No other symptoms though, my GI tract feels pretty good.


Thank you all for your responses!!!
11-03-2016, 06:42 PM   #7
leloupaccroupi
 
leloupaccroupi's Avatar
 
Join Date: Mar 2016
Location: Calgary, Alberta

My Support Groups:
Update ***

I was certain I was having intolerance or rejection symptoms on Monday like I had in the past with Imuran.

Went to UC, drank lots of water and gatorade through the duration of my stay. By the time I had gotten in my fever was starting to pass, heart had improved slightly and my headache was lessening.

Bloodwork came back good, no kidney or liver issues, they wanted to test stool but aside from that the conclusion was just that it were standard side effects to the medication. They seemed to dissipate rather rapidly as well, a slight headache remained in the morning, but by 2 pm yesterday I was feeling pretty well normal.

Thank you again to everyone taking the time to pop in and read this.

Lou
11-04-2016, 11:50 PM   #8
DanaBanana
Senior Member
 
DanaBanana's Avatar
 
Join Date: Dec 2015
Location: British Columbia

My Support Groups:
Sounds like you felt what is commonly referred to as "MTX Hangover". I was on MTX for 6 months, alone and then in combination with Humira. I had a headache, brain fog, flu-ish feeling after ever MTX injection but it only lasted 24-36hrs. I'd take Tylenol pre-injection and stay well hydrated. I also found taking it before bed to be best cuz the worst would pass through while I slept.
Glad you're feeling better.
11-05-2016, 05:42 PM   #9
leloupaccroupi
 
leloupaccroupi's Avatar
 
Join Date: Mar 2016
Location: Calgary, Alberta

My Support Groups:
Interesting, I was wondering about taking it before bed, but since my symptoms seemed to amass the day after, I figured it wouldnt really matter regardless. Either was, some well received advice! Thank you kindly Dana
11-27-2016, 03:55 AM   #10
DanaBanana
Senior Member
 
DanaBanana's Avatar
 
Join Date: Dec 2015
Location: British Columbia

My Support Groups:
Interesting, I was wondering about taking it before bed, but since my symptoms seemed to amass the day after, I figured it wouldnt really matter regardless. Either was, some well received advice! Thank you kindly Dana
Wanted to check on you....How have you been feeling?
11-27-2016, 08:07 AM   #11
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
DS started his mtx injections over a month ago
For him he takes 3 mg of folate a day everyday
He takes his injection early in the morning
Then 14 hours later 5mg of leucovorin
Which is when the dry mouth and headache etc startto get bad then takes another leucovorin at 24 hours from the shot seems to help some and stops the giant mouth ulcers
__________________
DS - -Crohn's -Stelara
02-28-2017, 07:45 PM   #12
JenZ77
 
Join Date: Feb 2017
Location: NORTH ROYALTON, Ohio
Leloupaccroupi,
I am in the same boat as you. Got acute pancreatitis from the Imuran. I started Remicade in September, and 1 week after my latest infusion I developed a sever allergic reaction to that too (severe hives and joint/muscle pain that left me motionless.) Was on Medrol pack for 6 days, and a day and a half off of it hives and joint pain came back. Now on prednisone for the allergic reaction. Dr wants me to start the methotrexate with the pred. Scared because of these reactions, would love to hear how you are.
Reply

Crohn's Disease Forum » Treatment » Methotrexate » Need Reassurance - MTX
Thread Tools


All times are GMT -5. The time now is 01:56 PM.
Copyright 2006-2017 Crohnsforum.com